New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

laurar
Veteran Member


Date Joined Jan 2006
Total Posts : 730
   Posted 6/28/2008 7:30 AM (GMT -7)   
Hello all,

i usually post on the anxiety and ulcerative colitis forums, but I have a situation that I thought you all could proably help me with. I have been taking 75mg of Wellbutrin to treat my anxiety and mild depression for the last few months. I've also made some dietary changes, and have been feeling much better. I went to see my doctor the other day and she said she thought I should push my dosage up to 100mg since I've had occasional "breakthrough" depression. I was hesitant because for the most part I was feeling okay, but on Thursday morning I pushed my dose up to 100mg. Since then I've been feeling very strange. I feel hyperactive and have noticed a strange mood swing that seems to come and go throughout the day. I'll feel pretty normal for a few hours, then out of nowhere I'll start to feel depressed for a few hours then I'll feel hyper and weird for a few hours, and the cycle just keeps going like that all day. I should also mention that the hyperactive phase is always accompanied by anxiety and rapid heart beat. The thing that is freaking me out though, is that when I'm hyper I've also noticed racing thoughts. The other thing is that sometimes when the thoughts are racing I'll think of words that rhyme, or when someone else says a sentence where words start with the same letters I'll notice that too, and then I'll feel like I"m going to panic.

I should mention that part of my anxiety is paranoia about health/mental health and I have a bit of OCD, and I've read on the internet before that the rhyming words and illiteration can be signs of mania, so there's a chance that I could just be freaking myself out since I'm going through a medication adjustment and feel strange anyway. Even though I think these strange thoughts, I don't say them out loud. I've talked to a handful of close friends about this, and they all say that I seem normal. When I'm around friends or family and am distracted, I notice that I forget to look for signs of possible medication side effects and feel pretty normal. But as soon as I'm alone again I start to freak out that I might be slightly manic. I haven't been thinking about doing anything risky or putting myself in jeopardy or anything like that.

What do you all think? Does this sound like just anxiety, or should I be concerned that it may be more of a hypomania? I'm going to call my doctor on monday and see what she thinks. Thanks everyone,

Laura
Diagnosed Ulcerative Pancolitis

Probiotics
Fish Oil
Vitamin C
Slippery Elm
TURMERIC!!!


sukay
Veteran Member


Date Joined Feb 2003
Total Posts : 1432
   Posted 6/28/2008 11:01 AM (GMT -7)   

Hi Laurar,

I'm glad that you're going to see the doctor on Monday and telling her everything that is going on with you. Is that a psychiatrist that you will be seeing? I hope so, this type of doctor is the best suited to help you with your issues.

In the meantime I would just try to relax and practice some relaxation techniques. I'm sure you know some of them from dealing with your anxiety. It could just be that the medication change is making you feel a little different (which is normal) but these type of medications take some time getting into your system so what you are feeling could just be from anxiety or it could just be that your body needs to adjust to the new dosage and you haven't leveled out to the full effect yet and you just need to give it more time.

Just relax and try to get through the weekend. You'll be talking with your doctor soon enough and she is best qualified to answer all of your concerns.

Take care, Breath and relax...you're doing fine and will get through this. You're probably thinking way too much into it as your friends say they don't see any change in you.

Have a nice weekend and let us know how things go for you on Monday.


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 6/28/2008 1:15 PM (GMT -7)   
Hi Laurar,

Welcome to our board!

I think Sukay's got it right. I think nothing's going to help but to call your doctor and get the answer from her. So in the meantime try and relax. Whatever it is, a mild form of hypomania or a bout of anxiety, the real way to handle it is to try and relax through it. Getting overwrought will prolong it. What are some things you do that are relaxing?

I've never had the word tricks with my hypomania, but it's different for everyone. I find that fascinating.

Let us know what your doc says.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


laurar
Veteran Member


Date Joined Jan 2006
Total Posts : 730
   Posted 6/29/2008 7:01 AM (GMT -7)   
Hi Sukay and Serafena,

Thanks so much for writing in. Yesterday, right after I wrote this post I managed to fall asleep for a few hours and since I woke up from that nap I haven't had any more of these mood swings and today I even feel much better than yesterday. It seems likely that it was just an adjustment issue with the meds, but I still can't wait to talk to my doc tomorrow and get her 2 cents. I also talked to a friend who tried Wellbutrin and said she had a similar reaction, so that put my mind at ease a little.

Yes, relaxing is definitely the only answer. I meditate alot and do yoga to relax. I also plan to take a hot bath today and just read a book or something. I'll let you know how my conversation with doc goes tomorrow.

Have a great weekend,

Laura
Diagnosed Ulcerative Pancolitis

Probiotics
Fish Oil
Vitamin C
Slippery Elm
TURMERIC!!!


laurar
Veteran Member


Date Joined Jan 2006
Total Posts : 730
   Posted 6/30/2008 7:39 AM (GMT -7)   
An update: I just got off the phone with my doc. She feels like since I have no history of BP and because the symptoms seem to have gone away that the whole thing was just a medication adjustment. She said she's seen all kinds of reactions from patients to medication adjustments and that I should just relax and not let my anxiety get too major about the situation. She said if the symptoms come back then I should call her and we can re-evaluate. We also decided I'd go back down to the dose of 75mg per day, since I seemed to do better in general on that. I feel good about this assessment and much less anxious.

Thanks to all those who helped me with this! You're all amazing for staying strong even though you deal with so much.

((((((((all of you)))))))))

Laura
Diagnosed Ulcerative Pancolitis

Probiotics
Fish Oil
Vitamin C
Slippery Elm
TURMERIC!!!


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 6/30/2008 5:42 PM (GMT -7)   
I'm glad to hear you're feeling better Laurar. Be well.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 11:11 PM (GMT -7)
There are a total of 2,734,518 posts in 301,220 threads.
View Active Threads


Who's Online
This forum has 151336 registered members. Please welcome our newest member, depressionexam.
216 Guest(s), 5 Registered Member(s) are currently online.  Details
Scaredy Cat, gitane44, ChickNorris, puppylover, celebrate life


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer